Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 24, NWS Cheyenne, WY

December 24, 2007

NWS Cheyenne, WY issued this high wind warning at Dec 24, 2007, 7:51 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2007, 7:51 AM MST (14:51 UTC)
Expired
Dec 24, 2007, 3:36 PM MST
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 241451
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
751 AM MST MON DEC 24 2007

...STRONG WEST WINDS HAVE RETURNED TO PARTS OF SOUTHEAST WYOMING...

.THE APPROACH OF YET ANOTHER WEATHER SYSTEM HAS CAUSED A VERY LARGE
PRESSURE DIFFERENCE TO DEVELOP AGAIN ACROSS WYOMING. THIS HAS 
CAUSED STRONG WEST WINDS GUSTING OVER 60 MPH OVER AREAS ALONG AND
EAST OF THE SOUTHERN LARAMIE RANGE AND IN PARTS OF CARBON COUNTY.

WYZ062-066-067-250000-
/O.NEW.KCYS.HW.W.0024.071224T1451Z-071225T0100Z/
NORTH CARBON-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY
751 AM MST MON DEC 24 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS BETWEEN 60 AND 70 MPH
CAN BE EXPECTED TODAY. THE HIGHEST GUSTS WILL BE BETWEEN WHEATLAND
AND CHUGWATER...AROUND ARLINGTON AND NEAR THE SUMMIT ON I-80 WEST
OF CHEYENNE. THE WINDS WILL DECREASE EARLY THIS EVENING. HOLIDAY
TRAVELERS ARE URGED TO SLOW DOWN AND USE CAUTION... ESPECIALLY
THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JLH
1 follow-up statement
000 
WWUS75 KCYS 242236
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MST MON DEC 24 2007

WYZ062-066-067-242345-
/O.CAN.KCYS.HW.W.0024.000000T0000Z-071225T0100Z/
NORTH CARBON-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY
336 PM MST MON DEC 24 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. THE STRONG WEST WINDS OVER PARTS OF SOUTHEAST WYOMING
HAVE DECREASED TO 20 TO 35 MPH WITH GUSTS TO 45 MPH. A FURTHER
DECREASE IS EXPECTED WITH SUNSET.


$$

JLH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 24, 3:15 AM MST, 4 hours 36 minutes earlier.

Area forecast discussion, Dec 24, 3:15 AM MST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MST MON DEC 24 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
NW FLOW WILL BE ALOFT OVER THE CWA THIS MORNING BUT WILL BECOME SW
THIS AFTERNOON AS AN UPPER TROUGH BEGINS TO MOVE INTO WY.  PVA WILL
BEGIN TO INCREASE ACROSS THE AREA FROM WEST TO EAST THIS AFTERNOON.
WILL GO WITH ISOLATED TO SCATTERED SNOW SHOWERS...MAINLY WEST OF THE
LARAMIE RANGE THIS AFTERNOON.  THE UPPER TROUGH WILL MOVE ACROSS THE
CWA TONIGHT.  THE WRF SHOWS THE UPPER TROUGH AXIS EAST OF THE CWA
AROUND 13Z TUES...BUT THE GFS HAS THE AXIS JUST ENTERING THE WRN
PORTION OF THE CWA AT 12Z TUES.  BELIEVE THE GFS IS TOO SLOW AND
PERHAPS A COMPROMISE BETWEEN THE TWO WOULD GIVE THE BEST TIMING.
THE ASSOCIATED COLD FRONT WITH THIS SYSTEM WILL MOVE INTO THE WRN
PORTION OF THE CWA EARLY THIS AFTERNOON AND WILL BE EAST AND SOUTH
OF THE FORECAST AREA BY 06Z TUES.  BRIEF NORTH WINDS WILL OCCUR AT
THE SURFACE AFTER FROPA...BUT AFTER A COUPLE HOURS...WINDS SHOULD
BEGIN TO BACK TO THE NW.  WILL GO WITH A CHANCE OF SNOW TONIGHT EAST
OF THE LARAMIE RANGE...LIKELY WEST OF THE LARAMIE RANGE...AND
OCCASIONAL SNOW IN THE MOUNTAINS AND ACROSS THE NORTHERN ZONES.
SNOWFALL AMOUNTS WILL BE FROM 1 TO 3 INCHES AT THE LOWER
ELEVATIONS...3 TO 5 INCHES IN THE MOUNTAINS...AND AN INCH OR TWO
FROM CHEYENNE OVER TO SIDNEY.  WITH THESE AMOUNTS...NO HIGHLIGHTS
ARE NECESSARY...BUT VERY WINDY CONDITIONS WILL OCCUR IN THE
MOUNTAINS AND WEST TONIGHT WHICH WILL CAUSE AREAS OF BLOWING SNOW.
NW FLOW WILL DEVELOP ALOFT ON CHRISTMAS DAY AS THE UPPER TROUGH
MOVES ACROSS THE PLAINS.  WILL KEEP A SLIGHT CHANCE OF SNOW ACROSS
THE AREA WITH LIKELY POPS IN THE MOUNTAINS.  VERY WINDY CONDITIONS
WILL CONTINUE ACROSS THE AREA AND GRADIENT BETWEEN SURFACE HIGH OVER
UTAH AND SURFACE LOW PRESSURE OVER THE PLAINS WILL BE STRONG.  AT
THIS POINT WIND HIGHLIGHTS LOOK TO BE BORDERLINE...SO WILL HAND THIS
OFF TO THE DAY SHIFT.  700 MB HEIGHTS BETWEEN CAG AND CPR ARE 50 DM
AND 700 MB WINDS ARE 45 KTS ON TUESDAY.  PANHANDLE MAY NEED A WIND
ADVISORY ON TUESDAY.  AN UPPER RIDGE WILL MOVE OVER THE AREA TUESDAY
NIGHT AS ANOTHER UPPER TROUGH DROPS INTO THE PAC NW.  HIGH
TEMPERATURES TODAY WILL BE FROM 4 TO 7 DEGREES ABOVE
NORMAL...ESPECIALLY EAST OF THE LARAMIE RANGE.  HIGH TEMPERATURES ON
CHRISTMAS DAY WILL BE AROUND 10 DEGREES BELOW NORMAL ACROSS THE AREA.

.LONG TERM...WEDS THRU SUNDAY...UPPER RIDGE SHIFTS EAST ACROSS THE
CWA WEDNESDAY THEN NEXT UPPER TROF WILL SCOOT ACROSS WEDNESDAY NIGHT
INTO EARLY THURSDAY.  THIS SYSTEM LOOKING SIMILAR TO PAST SYSTEMS IN
SPLITTING BULK OF ENERGY TO THE NORTH AND SOUTH OF THE CWA THUS
EXPECT ONLY LIGHT PCPN FOR A RELATIVELY BRIEF TIME AS THIS SYSTEM
MOVES THROUGH.  UPPER FLOW THEN TURNS MORE ZONAL IN NATURE FRIDAY
THRU SUNDAY WITH WEAK AND HARD TO TIME IMPULSES MOVING BY.  THESE
WILL BRING SOME SNOWSHOWERS MAINLY TO THE SOUTHERN MTNS ALONG WITH
PERIODS OF BREEZY TO WINDY CONDITIONS ELSEWHERE.  RATHER COOL
TEMPERATURES WEDNESDAY AND THURSDAY WILL MODERATE TO NEAR SEASONABLE
LEVELS OVER THE WEEKEND.

&&

.AVIATION...AREAS OF MVFR CONDITIONS WILL DEVELOP ACROSS THE WEST
THIS AFTERNOON AS THE UPPER TROUGH AND COLD FRONT BEGIN TO MOVE INTO
THE AREA.  MVFR AND AREAS OF IFR CONDITIONS WILL SPREAD EAST ACROSS
THE REST OF THE AREA TONIGHT DUE TO LOW VISIBILITIES AND CEILINGS IN
FALLING SNOW.  VERY WINDY CONDITIONS WILL ALSO OCCUR IN THE
MOUNTAINS WHICH WILL CAUSE AREAS OF BLOWING SNOW.  MVFR CONDITIONS
WILL BEGIN TO IMPROVE TO VFR CONDITIONS ON TUESDAY AS THE DAY
PROGRESSES...BUT VERY WINDY CONDITIONS WILL OCCUR ACROSS THE AREA
CAUSING AREAS OF BLOWING SNOW AND LOWERED SURFACE VISIBILITIES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...KMD
LONG TERM....RE
Hazardous weather outlook, Dec 24, 7:50 AM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
750 AM MST MON DEC 24 2007

NEZ001>003-019>021-054-055-WYZ059>062-064-065-068>070-251200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
750 AM MST MON DEC 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT SNOW ARE EXPECTED TO SPREAD SOUTH ACROSS THE REGION
LATER THIS AFTERNOON THROUGH TONIGHT. WINDY CONDITIONS ACCOMPANYING
THE SNOW WILL LIKELY PRODUCE AREAS OF BLOWING SNOW AND LOW
VISIBILITIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL END DURING CHRISTMAS DAY. ANOTHER SHOT OF LIGHT SNOW MAY
OCCUR WEDNESDAY NIGHT INTO THURSDAY ALONG WITH WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-066-067-251200-
SNOWY RANGE-LARAMIE RANGE-PLATTE-
750 AM MST MON DEC 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

A HIGH WIND WARNING IS IN EFFECT UNTIL 6 PM AS STRONG AND GUSTY
WINDS WILL OCCUR TODAY...ESPECIALLY BETWEEN WHEATLAND AND CHUGWATER
AS WELL AS WIND FAVORED AREAS AROUND ARLINGTON AND THE LARAMIE RANGE
EAST OF LARAMIE.  OTHERWISE AREAS OF LIGHT SNOW ARE EXPECTED TO
SPREAD SOUTH ACROSS THE AREA LATER THIS AFTERNOON THROUGH TONIGHT.
WINDY CONDITIONS ACCOMPANYING THE SNOW WILL LIKELY PRODUCE AREAS OF
BLOWING SNOW AND LOW VISIBILITIES.

.DAY ONE...TODAY AND TONIGHT

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL END DURING CHRISTMAS DAY. ANOTHER SHOT OF LIGHT SNOW MAY
OCCUR WEDNESDAY NIGHT INTO THURSDAY ALONG WITH WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Dec 24, 5:16 AM MST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 AM MST MON DEC 24 2007

NEZ001>003-019>021-054-055-WYZ059>070-250015-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...
MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
516 AM MST MON DEC 24 2007

...COLDER TEMPERATURES AND LIGHT SNOW FOR CHRISTMAS EVE AND
CHRISTMAS DAY...

WINDY CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY...ESPECIALLY
IN THE LARAMIE RANGE AND WEST. WEST TO SOUTHWEST WINDS WILL BE
SUSTAINED AT 20 TO 35 MPH WITH HIGHER GUSTS.

SNOW WILL BEGIN TO FALL BY EARLY THIS AFTERNOON ACROSS CARBON AND
CONVERSE COUNTIES AND WILL SPREAD EAST BY THIS EVENING. LIGHT SNOW
WILL CONTINUE ACROSS THE AREA TONIGHT INTO CHRISTMAS MORNING AND
WILL BEGIN TO TAPER OFF CHRISTMAS AFTERNOON. SNOWFALL AMOUNTS WILL
BE 3 TO 5 INCHES IN THE MOUNTAINS...1 TO 3 INCHES AT THE LOWER
ELEVATIONS AND AN INCH OR TWO FROM CHEYENNE TO SIDNEY. VERY WINDY
CONDITIONS WILL OCCUR IN THE MOUNTAINS AND WEST OF THE LARAMIE
RANGE TONIGHT...WHICH WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES. VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA
ON CHRISTMAS DAY WITH WEST TO NORTHWEST WINDS OF 20 TO 35 MPH AND
HIGHER GUSTS.

PEOPLE PLANNING HOLIDAY TRAVEL IN SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE SHOULD PLAN ON RAPIDLY CHANGING
CONDITIONS TONIGHT. BE SURE TO LISTEN TO THE LATEST FORECASTS AND
STATEMENTS.

KMD

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:50 PM MSTSnow and Blowing Snow AdvisoryCYSCrook, Weston13 hr

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.